Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 28, 2000, 5:40 PM MDT for Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2000, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 28, 2000, 6:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991 WUUS55 KABQ 282343 SVRABQ NMC059-290045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS NEAR PASAMONTE AND FOLSOM...MOVING SOUTHEAST AT 10 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS LAT...LON 3644 10380 3629 10393 3610 10358 3625 10335
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUL 28 2000 VISIBLE SATELLITE IMAGERY AND SURFACE OBS SHOW WINDSHIFT/COLD FRONT QUITE WELL IN NORTHEAST NM. THIS IS MOST ACTIVE AREA RIGHT NOW. AS FRONT SLIDES DOWN PLAINS SO WILL TSTORMS. EAST WINDS TO DEVELOP IN CENTRAL VALLEYS TONIGHT...INCREASING MOISTURE AND SETTING UP THE CENTRAL VALLEYS FOR AN ACTIVE DAY SATURDAY. WITH DEEPENING EASTERLY FLOW...TSTORMS MORE LIKELY TO FORM ALONG CREST OF CENTRAL MOUNTAIN CHAIN AND MOVE WEST INTO PLACES LIKE ABQ...SAF...SKX...CRZ...ETC. THIS SCENARIO NOW APPEARS MORE LIKELY THAN THE CLASSIC SCENARIO OF TSTORMS FORMING OVER CONTDVD AND MOVING EASTWARD INTO CENTRAL VALLEYS. GIVEN THE ORIENTATION OF THE UPPER RIDGE SHOWN ON THE MRF...THE DAILY ROUNDS OF AFTN TSTMS FORMING OVER CENTRAL MTNS WILL CONTINUE TO MOVE SOUTH OR SOUTHWEST THROUGH THE EXTENDED. THIS FAVORS THE CENTRAL VALLEYS AND THE FAR EAST WITH ONLY A VERY SLIGHT CHANCE. ABQ BB 070/090 065/088 066 46243 SAF BB 062/086 058/084 059 46243 TCC BB 066/086 064/091 066 46211 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.